Format

Send to

Choose Destination
J Pediatr. 1983 Sep;103(3):477-80.

Acute psychosis complicating induction therapy for acute lymphoblastic leukemia.

Abstract

Two adolescents with acute lymphoblastic leukemia developed acute psychotic episodes shortly after induction therapy, which included prednisone, was begun. Symptoms included regressive behavior, incontinence, fluctuating levels of activity, and delusions. Both patients regained normal mental status after a number of weeks. Treatment included tapering of steroid dosage, introduction of a highly structured environment, and early use of chlorpromazine. Psychosis persisted beyond discontinuation of steroid therapy, but both patients subsequently received steroids after return of normal mentation, and in neither did psychosis recur.

PMID:
6577167
DOI:
10.1016/s0022-3476(83)80432-6
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center